Local Rehab Warns Public About Fentanyl Lollipops
September 18, 2023 at 23:28
Abingdon, VA - ReVIDA® Recovery addresses what fentanyl lollipops are in their latest blog post. They are a dissolvable lozenge that can be used for people who have not used opioids consistently and cancer patients. They dissolve in the mouth, are swallowed, and absorbed through the stomach. People feel the effects of an easy delivery. It works best for those who have difficulty swallowing or keeping things down. They provide pain relief for patients in a convenient method.
“As with any medication, there are risks associated with fentanyl lollipops. The side effects of fentanyl use are already rather lengthy, but the lollipop has even more significant effects. The fentanyl lollipop used to be prescribed more regularly, but with symptoms such as nausea, vomiting, and extreme itchiness, it has been reserved for the most advanced pain cases. Also, while taking the lozenge, use must continue in order to avoid fentanyl withdrawal,” the blog post says.
Since fentanyl is odorless, colorless, and tasteless, fentanyl lollipops typically look like ordinary candy suckers in a sealed package. They are on a stick, made of a fracture-resistant material instead of paper like regular candy, to make it easy to swirl in the mouth. The lozenges can be white or off-white and are berry-flavored. Side effects from fentanyl lollipops might include vomiting or diarrhea. They might also include mental health concerns such as depression or anxiety. Sometimes, people will experience dilated pupils or sweating. In other cases, muscle and stomach cramps may occur. Under medical supervision, people will be able to stop taking fentanyl lollipops. However, if this is done too quickly, it can be life-threatening.
An overdose from fentanyl lollipops is always possible, and it’s a medical emergency – breathing might stop altogether. When this happens, oxygen can no longer get to the brain. This can cause the brain to turn off other vital organs. Other signs of a fentanyl overdose might include bluish skin and nails, pinpoint pupils, coma, and choking sounds. If a fentanyl overdose occurs, someone should stay with the person experiencing the overdose and be honest with the medical professionals about what (and how much) has been taken.
People who take fentanyl can develop a tolerance, which means that people have to take more to achieve the same effect. Typically, fentanyl lollipops are reserved for extreme pain, but even under a doctor’s prescription, people can develop a fentanyl use disorder. These signs can be noticeable, and seeking treatment can be life-saving. If someone has been prescribed fentanyl lollipops, it is vital that they are disposed of properly and kept out of reach of children and pets. A small dose can be life-threatening. Any unused lozenges should be melted in running water before disposal. It is also essential to keep one’s medication list up-to-date, as certain medications can cause a reaction when mixed with fentanyl.
“Becoming dependent on fentanyl is never anyone’s intention, especially when following a doctor’s orders. Fentanyl works in the brain by binding to the opioid receptors, and over time those receptors become desensitized. There is no shame in asking for help, and seeking treatment is the greatest step you can take for yourself,” the blog post continues.
ReVIDA® Recovery helps people reclaim their lives from fentanyl use disorder in several areas throughout Tennessee and Virginia, giving patients more access to care. They understand that a return to use is sometimes a part of the process and always welcome former patients back when they need extra care. They also help patients find jobs, apply for aid, and find housing services.
For more information about ReVIDA® Recovery or their fentanyl use disorder treatment programs, visit their website or call them today at 423-631-0432.
For more information about ReVIDA Recovery® Abingdon, contact the company here:
ReVIDA Recovery® Abingdon
300 Valley Street Northeast
Abingdon VA 24210